Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 29, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 24, 2019, 3:46 PM CDT for Motley County, Texas. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2019, 3:46 PM CDT (20:46 UTC)
- Expired
- May 24, 2019, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Motley County, TX
The radar
The Lubbock radar (KLBB), 102 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:50 PM CDT | TSTM WND DMG | Roaring Springs, TX | TREE DAMAGE AND POWER LINES DOWN IN THE CITY. |
| May 24, 3:50 PM CDT | TSTM WND GST 63 | 3 N Roaring Springs, TX | MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET |
| May 24, 3:55 PM CDT | TSTM WND GST 65 | 4 N Roaring Springs, TX | REPORTED BY NSSL MOBILE MESONET |
| May 24, 4:03 PM CDT | HAIL 1 | Matador, TX | |
| May 24, 4:12 PM CDT | TSTM WND GST 64 | 9 E Matador, TX | REPORTED BY NSSL MOBILE MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
817
WFUS54 KLUB 242046
TORLUB
TXC345-242130-
/O.NEW.KLUB.TO.W.0029.190524T2046Z-190524T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
346 PM CDT Fri May 24 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southern Motley County in northwestern Texas...
* Until 430 PM CDT.
* At 345 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Matador, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Roaring Springs and Matador
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3383 10090 3383 10091 3397 10100 3420 10063
3401 10052 3396 10052
TIME...MOT...LOC 2045Z 240DEG 23KT 3393 10087
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RMCQUEEN1 follow-up statement
084
WWUS54 KLUB 242102 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
402 PM CDT Fri May 24 2019
TXC345-242130-
/O.CON.KLUB.TO.W.0029.000000T0000Z-190524T2130Z/
Motley TX-
402 PM CDT Fri May 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN MOTLEY COUNTY...
At 400 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Matador, moving northeast at 25
mph. Wind has gusted as high as 65 mph 4 miles north of Roaring
Springs at 355 pm.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3393 10078 3402 10080 3414 10060 3401 10052
3396 10052
TIME...MOT...LOC 2100Z 240DEG 23KT 3398 10077
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 2:53 PM CDT, 53 minutes earlier.
Area forecast discussion, May 24, 2:53 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 253 PM CDT Fri May 24 2019 .DISCUSSION... The current forecast is on track with mainly large hail the primary concern for the rest of this afternoon and evening along with heavy rain and flooding. The tornado threat is not incredibly high but will still exist for the rest of the afternoon and evening. Additional development could be just about anywhere within the FA. The current convection has developed some low level boundaries to the west which could produce additional convection among a very unstable atmosphere. Areas in the southern South Plains and Rolling Plains may also see additional development with stronger low level moisture and stronger southeasterly winds. Chances of severe storms will continue for the next several days with no letting up of the persistent southwest flow aloft. Another upper level jet streak will enter the southwestern CONUS on Saturday. This troughing will keep low level moisture in the area with a dryline remaining near the Texas/New Mexico state line. Isolated supercell coverage along the dryline will again be the favored storm mode for Saturday afternoon. The warm front that has been hanging around the area the past couple of days will retreat well to the north into the central Plains. We will also deal with low stratus again on Saturday morning possibly hanging on into the afternoon hours. This may keep CIN entrenched over the area for a longer period of time than seen today. Continued strong shear will support rotating supercells with large hail and heavy rain. The tornado threat will increase closer to the late afternoon and early evening hours as the the low level jet begins to increase. A more pronounced short wave will move out of the southwestern US on Sunday along with a stronger upper level jet max. This will generally provide stronger lift for expected convection on Sunday afternoon. Thunderstorm chances may come to an end on Monday as the dryline finally pushes east off the caprock and upper flow becomes more zonal for several days. However, by the end of next week, upper level winds may begin to back bringing storm chances back to the region. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for TXZ021>044. && 01
Hazardous weather outlook, May 24, 11:43 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1143 AM CDT Fri May 24 2019 TXZ021>044-250445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1143 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible this afternoon and evening as a dryline positions itself along the US Highway 385 corridor. Expect hail up to the size of tennis balls, strong wind gusts up to 70 mph, and locally heavy rainfall that could result in localized flooding with the strongest thunderstorm activity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily chances for severe storms are expected Saturday through Monday as an active pattern continues across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through tonight for much of the South Plains and Rolling Plains.
In the hours before
Local storm report, May 24, 3:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD 4 SSE LUBBOCK 33.53N 101.85W
05/24/2019 LUBBOCK TX TX DOT
TXDOT CLOSING OFF LOOP 289 AND AVENUE P
&&
EVENT NUMBER LUB1900453
JORDANLocal storm report, May 24, 3:07 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 NW WOODROW 33.48N 101.89W
05/24/2019 LUBBOCK TX LAW ENFORCEMENT
SEVERAL CARS STALLED IN FLOOD WATER AT INDIANA AND
127TH STREET.
&&
EVENT NUMBER LUB1900454
JORDANLocal storm report, May 24, 3:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
318 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL ESTACADO 33.75N 101.56W
05/24/2019 E1.75 INCH CROSBY TX PUBLIC
&&
EVENT NUMBER LUB1900455
JORDANLocal storm report, May 24, 3:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
319 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 7 N GRASSLAND 33.24N 101.59W
05/24/2019 E0.88 INCH LYNN TX PUBLIC
&&
EVENT NUMBER LUB1900456
JORDANLocal storm report, May 24, 3:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FLASH FLOOD 2 W BURRIS 33.53N 101.82W
05/24/2019 LUBBOCK TX SOCIAL MEDIA
CHEVROLET TAHOE STRANDED, WATER OVER TIRES.
&&
EVENT NUMBER LUB1900457
JORDANLocal storm report, May 24, 3:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
344 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 2 SE SOUTHLAND 33.34N 101.53W
05/24/2019 M1.00 INCH GARZA TX SOCIAL MEDIA
&&
EVENT NUMBER LUB1900458
JORDANThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 43 min |
| May 23, 7:11 PM CDT | Areal Flood Advisory | LUB | Terry, Yoakum | 64 min |
| May 23, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 34 min |
| May 23, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 47 min |
| May 23, 7:36 PM CDT | Flash Flood Warning | LUB | Hockley, Lubbock | 84 min |
| May 23, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 53 min |
| May 23, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 64 min |
| May 23, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 41 min |
| May 23, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hale, Hockley, Lamb, Lubbock | 63 min |
| May 23, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 62 min |
| May 23, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 45 min |
| May 23, 8:48 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Crosby, Floyd, Hale, Hockley and 2 more | 117 min |
| May 23, 9:04 PM CDT | Flash Flood Warning | LUB | Cochran, Hockley | 116 min |
| May 23, 9:04 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 46 min |
| May 23, 9:25 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 65 min |
| May 23, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale | 32 min |
| May 23, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 46 min |
| May 23, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 40 min |
| May 23, 10:22 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Lamb, Yoakum | 113 min |
| May 23, 10:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 67 min |
| May 23, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 45 min |
| May 23, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 47 min |
| May 23, 11:03 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 42 min |
| May 23, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 31 min |
| May 23, 11:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 50 min |
| May 23, 11:54 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 36 min |
| May 23, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 32 min |
| May 24, 12:20 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 40 min |
| May 24, 12:30 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 45 min |
| May 24, 12:54 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 36 min |
| May 24, 1:53 AM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 112 min |
| May 24, 12:34 PM CDT | Areal Flood Advisory | LUB | Lubbock | 116 min |
| May 24, 12:42 PM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 58 hr |
| May 24, 1:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 64 min |
| May 24, 1:46 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 59 min |
| May 24, 1:47 PM CDT | Flash Flood Warning | LUB | Lubbock | 118 min |
| May 24, 2:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale | 2 hr |
| May 24, 2:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 61 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Motley | 63 min |
| May 24, 3:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 61 min |
| May 24, 3:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 55 min |
| May 24, 3:33 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hall, Motley | 57 min |
| May 24, 3:45 PM CDT | Areal Flood Warning | LUB | Lubbock | 3 hr |
| May 24, 3:57 PM CDT | Flash Flood Warning | LUB | Crosby, Lubbock | 4 hr |
| May 24, 4:09 PM CDT | Areal Flood Advisory | LUB | Motley | 64 min |
| May 24, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Hale, Lubbock, Motley | 59 min |
| May 24, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Motley | 62 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 41 min |
| May 24, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Hockley, Lubbock | 29 min |
| May 24, 4:54 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle | 20 min |
| May 24, 5:01 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 44 min |
| May 24, 5:11 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 2 hr |
| May 24, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 61 min |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Hockley, Lubbock | 60 min |
| May 24, 5:36 PM CDT | Areal Flood Warning | LUB | Floyd | 119 min |
| May 24, 6:09 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock | 91 min |
| May 24, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 64 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.